Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What causes peeling of the skin after using OTC ASAP products?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4125 Questions
Hello, i'm using this product called ASAP The pharmacy guy told me that it will make the damaged zit recovers naturely so i used it and all it did was peeling t
Posted Sat, 15 Feb 2014 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 41 minutes later
Brief Answer: Kindly send pictures with more details Detailed Answer: Hi, Welcome to the forum and thanks for posting your query. I can understand your concern for peeling of the skin after using over the counter product called ASAP products. The history provided by yourself is too brief to help you out best. I request you to kindly elaborate the problem in terms of : - Which ASAP product you were using ( can you please tell me contents of the cream as written on the cream itself) and for what exact problem you started teh cream (like any pimples or for dark spots or related things). - Since how long you got the skin peeling after using the cream. Since how many days exactly the problem is present. - Is there any redness and itching along with peeling ( mild/ moderate/severe). It would be best to send few good resolution pictures of the affected area yourself so that it can be analyzed best. You have a feature to upload images by yourself at the right side of the query page, please utilize that so that I can answer your queries better. Or else, you can send as an attachment to YYYY@YYYY with the subject as "Attn: Dr. Sanjay Kumar Kanodia). Hope to hear soon form your side. "With good health wishes" Dr Sanjay Kumar Kanodia MD- Dermatology
Above answer was peer-reviewed by
Follow-up: What causes peeling of the skin after using OTC ASAP products? 10 minutes later
At first, i had a zit then i made a big mess after playing with it after that it started bleeding and it got red. After a couple of days i went to the pharmacy and bought this ASAP product. It started peeling for a day or two and then it stopped. But now i still have a scar (a red spot) on the same place. I used it for a couple of days only 2 months ago, and the scar didn't go away.
Answered by Dr. Sanjay Kumar Kanodia 37 minutes later
Brief Answer: apply fluticasone with mupirocin or fucidin cream Detailed Answer: Hi, Welcome again young man. -The very first thing to tell you is that your problem is quite simple. As per your further clarifications, it is the healing phase of contact irritant dermatitis due to application of the cream as well as repeated touching or pinching with the area. It is an allergic phenomenon expressed by your skin due to contact of the cream which is characterized by redness with mild to moderate itching. As per your history you applied the cream two months back but still there is redness which means that either there is still the component of irritation is present or you are touching it repeatedly in anxiety. The remedy for the condition is: 1. Do cold compression for 3-4 times a day for 5 minutes each. 2. As I can see redness over the lesions, so it would be better if you can apply a combination cream of mild steroid (such as fluticasone) with antibiotic (such as mupirocin or fucidin) in a very thin layer two times per day. Do not apply beyond 15 days. 3. If you feel itching over same then can take an antihistaminic drug such as loratadine. 4.The most important part is to not touch the area even for single time as by repeated touching there is irritation on the skin causing redness and further aggravation of the problem. 5. Keep yourself away direct sunlight which can again irritate the areas. Hope to have helped you with the above information and happy to help for the further queries and information. Regards. Dr Sanjay K Kanodia MD (Dermatology & STD)
Above answer was peer-reviewed by
Follow-up: What causes peeling of the skin after using OTC ASAP products? 3 hours later
But I'm not touching it at all and it's not irritating me. The gel just left a redn spot after peeling and it never went away
Answered by Dr. Sanjay Kumar Kanodia 3 hours later
Brief Answer: Apply cream and so sun protection. Detailed Answer: Dear young fellow, This is a good sign that you do not have any irritation or burning sensation. As per the appearance of the red spot, such kind of spots do have irritation or mild itching. So if you do not have any itching or irritation that means there is only mild peeling of skin which will heal in due course of time. As suggested before you can apply the cream suggested by me and give best of sun protection to avoid further formation of the dark spot (as this kind of redness is prone to get darkened after complete healing). I hope these information will help you. Regards. Dr Sanjay K Kanodia MD (Dermatology & STD)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor